MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202267
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, four months after a left knee anterior cruciate ligament reconstruction on (b)(6) 2023 using biosure pk 8 x 25mm screws, on the post-operative review, it was concluded that the patient recovered well, with magnetic resonance imaging suggesting that the ligament was healing well.However, the patient did not follow the doctor's advice and sprained his left knee again when playing basketball on his own.The patient was hospitalized again on (b)(6) 2024 for arthroscopic surgery.It is unknown the outcome of the patient.
 
Additional Manufacturer Narrative
H6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the ifu addresses that the patient must be willing/able to restrict activities during the healing period.The patient reportedly did not follow the doctor¿s advice and resumed basketball sometime after the 4-month checkup which resulted in a re-injury/additional procedure.Based on the information provided, a device malperformance is not supported.The current patient status is unknown as the requested clinical documentation was reportedly unavailable.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.As of this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE PK 8 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19337654
Report Number1219602-2024-01059
Device Sequence Number15239593
Product Code MBI
UDI-Device Identifier03596010621627
UDI-Public03596010621627
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72202267
Device Lot Number51019052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/01/2024
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexMale